Alert archive / California / Wind Advisories in 2019

Wind Advisory 39, NWS Hanford, CA

June 13, 2019

NWS Hanford, CA issued this wind advisory at Jun 13, 2019, 3:21 AM PDT. It took effect at Jun 13, 2019, 4:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2019, 3:21 AM PDT (10:21 UTC)
In effect from
Jun 13, 2019, 4:00 PM PDT
Expired
Jun 14, 2019, 5:00 AM PDT
In force
13 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

332 
WWUS76 KHNX 131021
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
321 AM PDT Thu Jun 13 2019

CAZ198-199-131830-
/O.NEW.KHNX.WI.Y.0039.190613T2300Z-190614T1200Z/
Indian Wells Valley-Kern County Desert-
Including the city of Mojave
321 AM PDT Thu Jun 13 2019

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT
FRIDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 5 AM PDT
Friday.

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* TIMING...The strongest winds are likely between 7 pm PDT this
  evening and 1 am PDT Friday. 

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving will become difficult for high profile vehicles such as
  campers and tractor trailers. Highways affected include Highway
  58 below Tehachapi Pass which includes the city of Mojave, 
  Highway 14 and Highway 178 below Walker Pass. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Durfee
3 follow-up statements
235 
WWUS76 KHNX 131827
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1127 AM PDT Thu Jun 13 2019

CAZ198-199-140230-
/O.CON.KHNX.WI.Y.0039.190613T2300Z-190614T1200Z/
Indian Wells Valley-Kern County Desert-
Including the city of Mojave
1127 AM PDT Thu Jun 13 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 AM PDT FRIDAY...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...The strongest winds are likely between 7 pm PDT this 
  evening and 1 am PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving will become difficult for high profile vehicles such as
  campers and tractor trailers. Highways affected include Highway
  58 below Tehachapi Pass which includes the city of Mojave, 
  Highway 14 and Highway 178 below Walker Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
700 
WWUS76 KHNX 140212
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
712 PM PDT Thu Jun 13 2019

CAZ198-199-141200-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-190614T1200Z/
Indian Wells Valley-Kern County Desert-
Including the city of Mojave
712 PM PDT Thu Jun 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* TIMING...The strongest winds are likely through 1 AM PDT 
  Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving will become difficult for high profile vehicles such 
  as campers and tractor trailers. Highways affected include 
  Highway 58 below Tehachapi Pass which includes the city of 
  Mojave, Highway 14 and Highway 178 below Walker Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

BSO
237 
WWUS76 KHNX 141207
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
507 AM PDT Fri Jun 14 2019

CAZ198-199-142015-
/O.EXP.KHNX.WI.Y.0039.000000T0000Z-190614T1200Z/
/O.NEW.KHNX.WI.Y.0040.190614T2300Z-190615T1200Z/
Indian Wells Valley-Kern County Desert-
Including the city of Mojave
507 AM PDT Fri Jun 14 2019

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM PDT
SATURDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 5 AM PDT
Saturday.

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...The strongest winds are expected from 8 PM PDT this
  evening until 2 AM PDT Saturday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving will become difficult for high profile vehicles such 
  as campers and tractor trailers. Highways affected include 
  Highway 58 below Tehachapi Pass which includes the city of 
  Mojave, Highway 14 and Highway 178 below Walker Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 4:18 PM PDT, 11 hours 3 minutes earlier.

Area forecast discussion, Jun 12, 4:18 PM PDT, 11 hours 3 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
418 PM PDT Wed Jun 12 2019

.UPDATE...Updated air quality issues.

&&

.SYNOPSIS...Temperatures will trend a little lower Thursday
through the weekend, but will remain between 4-8 DEG F above
normal. Isolated afternoon thunderstorms are possible near the
Sierra crest each day.

&&

.DISCUSSION...An upper ridge remains over the region but the axis
has now shifted east over the Great Basin. The ridge is providing
well above normal temperatures and an Excessive Heat Warning is in
effect for the San Joaquin Valley. Being on the warm side of the
ridge and with no cloud cover, temperatures are actually running
slightly higher compared to this time yesterday. Most of the SJV
is already into the triple digits and expect several locations to
top out around 105 and a few may climb to around 108. People are
reminded to limit outdoor activities during the extreme heat as
there is an increased risk of heat related illnesses.

A weak upper trough over the eastern Pacific will continue to
nudge the ridge farther east as it pushes over the coast Thursday.
This will bring some modest cooling to the district, but temps
will still be several degrees above normal. Highs across the SJV
on Thursday will mainly be in the upper 90s, though a few spots
may still reach the century mark. Friday will see a couple degrees
more of cooling then little change over the weekend. EPAC ridging
builds inland early next week for slight warming and a likely
return to triple digits for much of the lower elevations.

Dry weather will prevail across most of the district for the next
several days at least. The exception will be over the Sierra crest
where a few afternoon showers/thunderstorms will be possible each
day.

&&

.AVIATION...
VFR conditions can be expected over the central California for
at least the next 24 hours.

&&

.HYDROLOGY...
A Flood Advisory remains in effect for the Kings River from Pine
Flat Dam to Kingsburg. Minor flooding has been reported at Lidy's
Landing, Royal Oaks, and the Kings River Golf and Country Club.
Snowmelt and increased water releases out of Pine Flat Dam will
likely cause additional flooding for all downstream locations
along the Kings River as far west as Kingsburg.

A Flood Warning is in effect for the Merced River at Pohono
Bridge until further notice. The Merced River at Pohono Bridge is
expected to reach flood stage tonight. Increased snow melt due to
above normal temperatures has produced rises along the rivers.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 8 PM PDT this evening for
CAZ179>189.

&&

public...DCH/BSO
aviation....MV

weather.gov/hanford

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.